Diskretnaya Matematika
General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Diskr. Mat.:

Personal entry:
Save password
Forgotten password?

Diskr. Mat., 2010, Volume 22, Issue 1, Pages 126–149 (Mi dm1089)  

This article is cited in 13 scientific papers (total in 13 papers)

A limit theorem for the logarithm of the order of a random $A$-permutation

A. L. Yakymiv

Abstract: In this article, a random permutation $\tau_n$ is considered which is uniformly distributed on the set of all permutations of degree $n$ whose cycle lengths lie in a fixed set $A$ (the so-called $A$-permutations). It is assumed that the set $A$ has an asymptotic density $\sigma>0$, and $|k\colon k\leq n, k\in A, m-k\in A|/n\to\sigma^2$ as $n\to\infty$ uniformly in $m\in[n,Cn]$ for an arbitrary constant $C>1$. The minimum degree of a permutation such that it becomes equal to the identity permutation is called the order of permutation. Let $Z_n$ be the order of a random permutation $\tau_n$. In this article, it is shown that the random variable $\ln Z_n$ is asymptotically normal with mean $l(n)=\sum_{k\in A(n)}\ln(k)/k$ and variance $\sigma\ln^3(n)/3$, where $A(n)=\{k\colon k\in A, k\leq n\}$. This result generalises the well-known theorem of P. Erdős and P. Turán where the uniform distribution on the whole symmetric group of permutations $S_n$ is considered, i.e., where $A$ is equal to the set of positive integers $\mathbb N$.

DOI: https://doi.org/10.4213/dm1089

Full text: PDF file (215 kB)
References: PDF file   HTML file

English version:
Discrete Mathematics and Applications, 2010, 20:3, 247–275

Bibliographic databases:

UDC: 519.2
Received: 11.10.2008

Citation: A. L. Yakymiv, “A limit theorem for the logarithm of the order of a random $A$-permutation”, Diskr. Mat., 22:1 (2010), 126–149; Discrete Math. Appl., 20:3 (2010), 247–275

Citation in format AMSBIB
\by A.~L.~Yakymiv
\paper A limit theorem for the logarithm of the order of a~random $A$-permutation
\jour Diskr. Mat.
\yr 2010
\vol 22
\issue 1
\pages 126--149
\jour Discrete Math. Appl.
\yr 2010
\vol 20
\issue 3
\pages 247--275

Linking options:
  • http://mi.mathnet.ru/eng/dm1089
  • https://doi.org/10.4213/dm1089
  • http://mi.mathnet.ru/eng/dm/v22/i1/p126

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Ivchenko, M. V. Soboleva, “Some nonequiprobable models of random permutations”, Discrete Math. Appl., 21:4 (2011), 397–406  mathnet  crossref  crossref  mathscinet  elib
    2. A. L. Yakymiv, “A Generalization of the Curtiss Theorem for Moment Generating Functions”, Math. Notes, 90:6 (2011), 920–924  mathnet  crossref  crossref  mathscinet  isi
    3. A. L. Yakymiv, “Random $A$-permutations and Brownian motion”, Proc. Steklov Inst. Math., 282 (2013), 298–318  mathnet  crossref  crossref  mathscinet  isi  elib  elib
    4. A. L. Yakymiv, “On a number of components in a random $A$-mapping”, Theory Probab. Appl., 59:1 (2015), 114–127  mathnet  crossref  crossref  mathscinet  isi  elib  elib
    5. A. L. Yakymiv, “Tauberian theorem for generating functions of multiple series”, Theory Probab. Appl., 60:2 (2016), 343–347  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    6. Storm J., Zeindler D., “the Order of Large Random Permutations With Cycle Weights”, Electron. J. Probab., 20 (2015), 126, 1–34  crossref  mathscinet  isi  scopus
    7. A. L. Yakymiv, “A Tauberian theorem for multiple power series”, Sb. Math., 207:2 (2016), 286–313  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    8. Storm J., Zeindler D., “Total variation distance and the Erdős–Turán law for random permutations with polynomially growing cycle weights”, Ann. Inst. Henri Poincare-Probab. Stat., 52:4 (2016), 1614–1640  crossref  mathscinet  zmath  isi  scopus
    9. A. L. Yakymiv, “Limit theorems for the logarithm of the order of a random $A$-mapping”, Discrete Math. Appl., 27:5 (2017), 325–338  mathnet  crossref  crossref  mathscinet  isi  elib
    10. A. L. Yakymiv, “On the order of random permutation with cycle weights”, Theory Probab. Appl., 63:2 (2018), 209–226  mathnet  crossref  crossref  mathscinet  isi  elib
    11. A. L. Yakymiv, “Asymptotics with remainder term for moments of the total cycle number of random $A$-permutation”, Discrete Math. Appl., 31:1 (2021), 51–60  mathnet  crossref  crossref  mathscinet  isi  elib
    12. A. L. Yakymiv, “Size distribution of the largest component of a random $A$-mapping”, Discrete Math. Appl., 31:2 (2021), 145–153  mathnet  crossref  crossref  mathscinet  isi  elib
    13. A. L. Yakymiv, “Abelian theorem for the regularly varying measure and its density in orthant”, Theory Probab. Appl., 64:3 (2019), 385–400  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
  • Дискретная математика
    Number of views:
    This page:651
    Full text:198
    First page:12

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021